Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 37, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 30, 2018, 6:50 AM EDT for Lorain County, Ohio. It took effect at Mar 30, 2018, 8:00 AM EDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2018, 6:50 AM EDT (10:50 UTC)
- In effect from
- Mar 30, 2018, 8:00 AM EDT
- Expired
- Mar 31, 2018, 4:24 AM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 9.59 ft at Mar 30, 2018, 2:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
384
WGUS41 KCLE 301050
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
650 AM EDT Fri Mar 30 2018
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Black River At Elyria
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC093-301850-
/O.NEW.KCLE.FL.W.0037.180330T1200Z-180331T0824Z/
/ELRO1.1.ER.180330T1200Z.180330T1800Z.180331T0224Z.NO/
650 AM EDT Fri Mar 30 2018
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Black River At Elyria
* until late tonight.
* At 6 AM the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and rise to near
9.9 feet by this afternoon. The river will fall below flood stage
by tonight.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township
along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$2 follow-up statements
619
WGUS81 KCLE 301852
FLSCLE
Flood Statement
National Weather Service Cleveland OH
252 PM EDT Fri Mar 30 2018
...The flood warning continues for the following rivers in Ohio...
Black River At Elyria
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC093-310252-
/O.EXT.KCLE.FL.W.0037.000000T0000Z-180331T0600Z/
/ELRO1.1.ER.180330T1410Z.180330T1815Z.180331T0000Z.NO/
252 PM EDT Fri Mar 30 2018
The flood warning continues for
the Black River At Elyria
* Until late tonight.
* At 2:15 PM Friday the stage was 9.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...the river will fall to below flood stage by this
evening.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township
along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$357
WGUS81 KCLE 310221
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1021 PM EDT Fri Mar 30 2018
...The flood warning is cancelled for the following rivers in Ohio...
Black River At Elyria
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC093-310251-
/O.CAN.KCLE.FL.W.0037.000000T0000Z-180331T0600Z/
/ELRO1.1.ER.180330T1410Z.180330T1815Z.180331T0035Z.NO/
1021 PM EDT Fri Mar 30 2018
* At 9:15 PM Friday the stage was 9.5 feet.
* No flooding is currently forecast.
* Flood stage is 9.5 feet.
* Forecast The River will be near the flood stage this evening, and continue to fall overnight.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township
along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 30, 4:29 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 30, 4:29 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
429 AM EDT Fri Mar 30 2018
.SYNOPSIS...
High pressure will build across the Great Lakes and Ohio valley
today and tonight. Low pressure will track east across the
northern Great Lakes Saturday and Saturday night, pushing a cold
front east through the region. High pressure will build across
the Great Lakes Sunday before a quick moving low pressure system
track east through the Ohio valley Sunday night. High pressure
will regain control across the region on Monday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Precipitation will continue to progress east across the area
early this morning as low pressure continues to move northeast
away from the area. Hi-res guidance is handling the current
evolution well, with an end to the precip across the local area
by 15Z-16Z. Still expecting a brief period of a rain/snow mix
and a possible changeover to mainly snow, however remaining
precip across the area looks fairly light, with heavier returns
and noted bright banding on radar tracking just southeast of the
forecast area. Not expecting much if anything with respect to
snow accumulation, however some of the higher elevations of NE
OH and NW PA could see a dusting on non-paved surfaces through
mid morning.
Dry conditions are expected late this morning through the rest
of today and tonight as high pressure builds into the region.
Main forecast change is expected cloud cover lingering longer
through the day, with mid/high clouds lingering for quite a
while through the afternoon before gradual clearing from
northwest to southeast through the evening/late tonight. Highs
are expected to be in the upper 30s to mid 40s today, with lows
tonight in the mid 20s to low 30s.
Deepening low pressure is expected to track east northeast
through the northern Great Lakes Saturday pushing a cold front
into the area by Saturday afternoon. Fairly strong low level
flow expected with this dynamic system, with low level jet of 50
to 60 knots pushing into northwest Ohio by Saturday afternoon.
Gradient/mixing ahead of the cold front should allow winds to
ramp up during the day Saturday, with the strongest winds
expected west of the I-71 corridor and along the Lake Erie shore
through northeast Ohio/northwest PA. Sustained winds of 20-30
mph expected, with gusts 40-45 mph currently expected. There may
be a need for a wind advisory for much of the area on Saturday,
but will allow the next shift to take a look at the 12Z data
before making a headline decision. Nevertheless, a breezy day
expected with precip chances increasing from late morning
through the afternoon from west to east across the area. Highs
on Saturday should reach the low to mid 50s across most of the
area. Winds should peak late in the afternoon and will start to
decrease after 00Z with the frontal passage through the evening.
Some gusty winds could impact areas near the Lake Erie shoreline
behind the front, in the 25-35 mph range, through the evening
before diminishing rapidly after midnight.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Strong cold advection will follow behind the cold front on Saturday
night. Precipitation is expected to end quickly as a mid-level dry
slot wraps in behind the front with the bulk of the precipitation
ending by midnight. Can not rule out some snow mixing in before
precipitation comes to an end but this window will be very brief.
The only place where a few snow showers may linger is over the
higher areas of NW PA but even these light snow showers will not
amount to much. 850mb temperatures near -8C on Sunday will keep
temperatures well below normal with most locations peaking in the
30s except possibly the far south.
High pressure will build east across the area Sunday into Monday.
Some sun on Monday along with winds shifting around to the southeast
will allow temperatures to climb by 5-7 degrees from Sunday's highs.
Models have come into better agreement by Tuesday with low pressure
tracking out of the Plains across Ohio. Moisture increases on Monday
night with a trough deepening to the west and southwest flow aloft.
Brought a chance of showers into the area on Monday night as
isentropic ascent increases with likely pops everywhere on Tuesday
as the low passes through the region. We will need to keep an eye on
precip type Tuesday night as cold air is wrapped in on the back side
of the low. High temperatures on Tuesday will be tricky as the
warm front approaches from the south with a cool east northeast
flow expected closer to the lake. A tight gradient is expected
and lowered highs near the lakeshore with this package.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
A very cool airmass for early April will be overhead again on
Wednesday with many areas again seeing highs in the 30s. A trough
remains over the eastern United States through the extended. High
pressure originating in Canada will settle southeast across the Ohio
Valley Wednesday then continue to the Mid-Atlantic Coast Thursday.
Normal high temperatures for the first week of April are in the
lower 50s.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
Low pressure and associated cold front is currently east of the
terminals and will continue to move away from the region.
Lingering LIFR/IFR ceilings and SHRA will move out of the region
over the first half of the period, with improving conditions
already at KTOL working eastward through the morning. A brief
mix/SHSN across eastern sites possible before precip ends
altogether around/by 12Z. Lingering lake effect stratus may
effect KCLE and will likely prolong IFR/MVFR conditions at KYNG,
KCAK and KYNG through the morning. Improvement to VFR
ceilings expected for the eastern sites this afternoon as high
pressure moves in, with eventual clearing late or just after the
period. North/northwest winds expected today becoming
light/variable tonight. and eventually southerly by the end of
the period.
.Outlook...Non-VFR possible Saturday night.
&&
.MARINE...
Northerly winds are gradually increasing early this morning and will
remain in the 15-20 knot range for a few more hours. Waves are
running a little lower than previously forecast as winds have been
slow to increase. Despite this, waves of 3 to 5 feet are expected to
continue through mid morning from the Islands to Ashtabula so will
leave the Small Craft Advisory in effect through 10 AM. Conditions
will improve later this afternoon into tonight as high pressure
builds east across the lake.
A strengthening low pressure system is forecast to move across the
Upper Great Lakes into Canada Saturday into Saturday night.
Southwest winds will increase to 30 knots ahead of the associated
cold front during the late morning and early afternoon, shifting to
west and northwest as the front crosses the lake Saturday evening.
Winds aloft will be very strong but stable conditions over the lake
will prevent much of the stronger winds from mixing down. Winds may
approach gales briefly along the front but expecting conditions to
remain gale force for much of the event. High end Small Craft
Advisories will be needed for all nearshore waters.
Conditions will improve Sunday though Monday as high pressure builds
east across the southern lakes region. Increasing winds can be
expected again Tuesday into Wednesday as another low pressure system
passes south of the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EDT this morning for
LEZ144>148.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Greenawalt
MARINE...KECHazardous weather outlook, Mar 30, 6:12 AM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 612 AM EDT Fri Mar 30 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 612 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts to 45 mph are possible Saturday afternoon and evening with the passage of the cold front. Locally higher gusts are possible with any rain showers that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-311015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 612 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds may briefly approach gale force with the passage of a cold front Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:09 PM EDT | River Flood Warning | CLE | Lake | 21 hr |
| Mar 30, 2:51 PM EDT | River Flood Warning | CLE | Trumbull | 23 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.